Originally Posted by ka13
Have been taking 50mg zoloft for about a week after two month introductory dose of 25mg. I understand that this is the lowest dose for anxiety treatment and its really made a difference. However, I am not able to reach climax or ejaculate during sex... also having trouble when I masturbate. I get tired pretty quickly as well. Are these side effects going to resolve themselves as I adjust to the new dosage or should I be concerned. I'm loath to start taking any additional meds. Any advice?
I took 100mg Zoloft for about a year. Couple things I noticed:
- Every time I changed dosage, whether up or down, I had about 1-2 weeks of severe fatigue. It always went away though. During these periods of fatigue, I found one thing that consistently helped: EXERCISE.
- Before taking Zoloft, I had a very strong sex drive. Also, I would last 5-10 minutes in bed on average. While taking it, my sex drive all but disappeared, and I would last literally 60-90 minutes in bed, if I orgasmed at all. That was consistent the entire time I was on Zoloft. When I finally stopped taking it (I stopped cold turkey - not the best idea btw) it took about 2 weeks for me to get back to normal.
I wouldn't be concerned about the fatigue. My roommate also takes Zoloft and has similar issues with it. I once dated a girl who was also on Zoloft and she had the same issues as well. My psychiatrist told me that it was pretty common. It always goes away.
The delayed ejaculation probably won't go away until you stop taking it though. In fact, Zoloft has an off label use as a treatment for premature ejaculation (Google "sertraline premature ejaculation").
BTW, when my girlfriend and I were both on Zoloft, sex was a little weird. We would go for a few hours until we were both finally like "All right this is ridiculous, let's watch TV instead." But, it was still fun - it helps when you have a partner with a sense of humor. :-)
So, to summarize, for me and the other I've known who have taken it:
- Fatigue on dosage miss/change: Goes away after a few weeks; exercise helps a lot, sunlight, stay active - all good things to do anyways.
- Delayed orgasm: Very common, sticks around until you stop taking it.